MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
ETBF3216C145E |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Deformation (2976)
| Health Effect - Clinical Codes |
Occlusion (1984); Paralysis (1997)
| Date of Event |
02/23/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a ruptured 37.5 mm diameter abdominal aortic aneurysm.The patient had small external iliacs and a tortuous aorta.There was a considerable amount of hematoma present in the patient's abdomen after the pre-operative rupture.It was reported that during the index procedure, the delivery system was torqued inside the patient anatomy to properly align the gate.The device was deployed.During removal of the delivery system, the system caught in the distal aspect of the ipsi-lateral limb, at the junction of the common iliac and the external iliac.When the delivery system was removed from the patient's common femoral artery, it was noted that the part of the delivery system that had caught during removal was twisted and crimped.It was also reported that the patient developed paraplegia and the hypogastrics were bilaterally occluded after the procedure.The physician stated the cause of the event was due to several possible contributing factors.No additional clinical sequelae were reported and the patient will be monitored by their physician.
Additional Manufacturer Narrative
Additional information received: it was reported that the graft cover was inspected for any visible damage before use and that it was believed the deformation of the graft cover occurred while inside the patient.Paraplegia occurred approximately 2 days post index procedure.No additional treatment was carried out.The patient was discharged using a wheelchair.As per the physician the cause of the delivery system deformation was due to a combination of factors including small access vessels, vessel tortuosity, multiple friction points and torque required.The external iliacs were small (4-5 mm) and the delivery system used was a 20fr which contributed to tight access.No problems were encountered advancing the graft to the target location however the delivery system had to be torqued in order to align with the gate.The aorta was noted as very tortuous with a large bend observed 2-3 cm below the renals.Another bend 10cm below the renals in the opposite direction was also observed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Photo evaluation summary: four (4) photos of the delivery system post removal from the patient were received.The photos capture a severe kink/twist on the graft cover proximal to the stent stop.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.